Alert archive / Montana / Lake Wind Advisories in 2012
Lake Wind Advisory 8, NWS Missoula, MT
NWS Missoula, MT issued this lake wind advisory at Sep 10, 2012, 9:48 AM MDT for Flathead County, Lake County, Sanders County, Montana. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Sep 10, 2012, 9:48 AM MDT (15:48 UTC)
- Expired
- Sep 10, 2012, 8:00 PM MDT
- In force
- 10 hr
- Issued by
- NWS Missoula, MT
Counties Flathead County, MT, Lake County, MT, Sanders County, MT
The radar
The Missoula radar (KMSX), 98 km from the middle of the area, began a volume at 15:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 3.8 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1156 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
803 WWUS75 KMSO 101548 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 948 AM MDT MON SEP 10 2012 MTZ005-110000- /O.NEW.KMSO.FZ.W.0002.120912T0900Z-120912T1500Z/ /O.CON.KMSO.WI.Y.0023.120910T1900Z-120911T0100Z/ MISSOULA/BITTERROOT VALLEYS- 948 AM MDT MON SEP 10 2012 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM MDT THIS EVENING... ...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM MDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM MDT WEDNESDAY. A WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM MDT THIS EVENING. * WIND IMPACTS/TIMING: GUSTY WINDS THIS AFTERNOON AND EARLY EVENING DUE TO A STRONG COLD FRONT COULD RESULT IN MINOR TREE AND PROPERTY DAMAGE. DIFFICULT DRIVING CONDITIONS ARE ALSO EXPECTED FOR HIGH PROFILES VEHICLES. * WINDS: WEST 25 TO 35 MPH WITH GUSTS TO 50 MPH. * FREEZE IMPACTS/TIMING: SUB-FREEZING TEMPERATURES EARLY WEDNESDAY MORNING IN THE VALLEYS OF WEST CENTRAL MONTANA WILL LIKELY DAMAGE OR KILL SENSITIVE GARDEN PLANTS AND CROPS. PRECAUTIONARY/PREPAREDNESS ACTIONS... WIND ADVISORY MEANS CONSTRUCTION SITES AND PEOPLE WITH UNSECURED OUTSIDE FURNITURE SHOULD PREPARE FOR GUSTY WEST WINDS LATER TODAY. DANGEROUS CROSS WINDS ARE POSSIBLE ON AREA HIGHWAYS. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. && $$ MTZ003-110000- /O.NEW.KMSO.FZ.W.0002.120912T0900Z-120912T1500Z/ /O.NEW.KMSO.LW.Y.0008.120910T1548Z-120911T0200Z/ FLATHEAD/MISSION VALLEYS- 948 AM MDT MON SEP 10 2012 ...LAKE WIND ADVISORY IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR FLATHEAD LAKE... ...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM MDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM MDT WEDNESDAY. A LAKE WIND ADVISORY FOR FLATHEAD LAKE HAS ALSO BEEN ISSUED. THIS LAKE WIND ADVISORY FOR FLATHEAD LAKE IS IN EFFECT UNTIL 8 PM MDT THIS EVENING. * WIND IMPACTS/TIMING: GUSTY SOUTHWEST WINDS WILL AFFECT FLATHEAD LAKE TODAY CAUSING CHOPPY CONDITIONS. * WINDS: SOUTHWEST WINDS 20 TO 30 MPH. * WAVE HEIGHTS: 2 TO 4 FEET. * FREEZE IMPACTS/TIMING: SUB-FREEZING TEMPERATURES EARLY WEDNESDAY MORNING IN THE VALLEYS OF NORTHWEST MONTANA WILL LIKELY DAMAGE OR KILL SENSITIVE GARDEN PLANTS AND CROPS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON THE LAKE. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. NOTE...THE EXPERIMENTAL WAVE HEIGHT FORECASTS ARE REPRESENTATIVE OF THE MID LAKE WATERS AND DOWNWIND SHORES. WAVE HEIGHTS MAY BE SIGNIFICANTLY LESS ON UPWIND SHORES. && $$ MTZ004-110000- /O.NEW.KMSO.FZ.W.0002.120912T0900Z-120912T1500Z/ LOWER CLARK FORK REGION- 948 AM MDT MON SEP 10 2012 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM MDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM MDT WEDNESDAY. * IMPACTS/TIMING: SUB-FREEZING TEMPERATURES EARLY WEDNESDAY MORNING IN THE VALLEYS OF NORTHWEST MONTANA WILL LIKELY DAMAGE OR KILL SENSITIVE GARDEN PLANTS AND CROPS. * TEMPERATURES: FALLING INTO THE MID TO UPPER 20S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ MTZ002-110000- /O.CON.KMSO.WI.Y.0023.000000T0000Z-120911T0600Z/ WEST GLACIER REGION- 948 AM MDT MON SEP 10 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT ABOVE 6000 FEET... A WIND ADVISORY ABOVE 6000 FEET REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. * IMPACTS/TIMING: WEST WINDS WILL BE PEAKING DURING THE DAY TODAY ACROSS GLACIER NATIONAL PARK ABOVE 6000 FEET. HIGH PROFILE VEHICLES WILL LIKELY HAVE DIFFICULTY TRAVELING OVER LOGAN PASS. BACKCOUNTRY HIKERS SHOULD BE PREPARED FOR VERY STRONG WINDS IN THE HIGH COUNTRY... ESPECIALLY IN LOCATIONS EXPOSED TO WESTERLY WINDS. * WINDS: WEST WINDS 25 TO 40 MPH WITH GUSTS TO 50 MPH ABOVE 6000 FEET. GUSTS IN EXCESS OF 60 MPH POSSIBLE AT LOGAN PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
3 follow-up statements
394 WWUS75 KMSO 102015 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 215 PM MDT MON SEP 10 2012 MTZ005-110415- /O.CON.KMSO.FZ.W.0002.120912T0900Z-120912T1500Z/ /O.CON.KMSO.WI.Y.0023.000000T0000Z-120911T0100Z/ MISSOULA/BITTERROOT VALLEYS- 215 PM MDT MON SEP 10 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING... ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM MDT WEDNESDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM MDT WEDNESDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING. THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM MDT WEDNESDAY. A WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM MDT THIS EVENING. * WIND IMPACTS/TIMING: GUSTY WINDS THIS AFTERNOON AND EARLY EVENING DUE TO A STRONG COLD FRONT COULD RESULT IN MINOR TREE AND PROPERTY DAMAGE. DIFFICULT DRIVING CONDITIONS ARE ALSO EXPECTED FOR HIGH PROFILES VEHICLES. * WINDS: WEST 20 TO 30 MPH WITH GUSTS TO 40 MPH. * FREEZE IMPACTS/TIMING: SUB-FREEZING TEMPERATURES EARLY WEDNESDAY MORNING IN THE VALLEYS OF WEST CENTRAL MONTANA WILL LIKELY DAMAGE OR KILL SENSITIVE GARDEN PLANTS AND CROPS. PRECAUTIONARY/PREPAREDNESS ACTIONS... WIND ADVISORY MEANS CONSTRUCTION SITES AND PEOPLE WITH UNSECURED OUTSIDE FURNITURE SHOULD PREPARE FOR GUSTY WEST WINDS LATER TODAY. DANGEROUS CROSS WINDS ARE POSSIBLE ON AREA HIGHWAYS. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. && $$ MTZ003-110415- /O.CON.KMSO.FZ.W.0002.120912T0900Z-120912T1500Z/ /O.CON.KMSO.LW.Y.0008.000000T0000Z-120911T0200Z/ FLATHEAD/MISSION VALLEYS- 215 PM MDT MON SEP 10 2012 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR FLATHEAD LAKE... ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM MDT WEDNESDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM MDT WEDNESDAY. A LAKE WIND ADVISORY FOR FLATHEAD LAKE REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM MDT WEDNESDAY. A LAKE WIND ADVISORY FOR FLATHEAD LAKE HAS ALSO BEEN ISSUED. THIS LAKE WIND ADVISORY FOR FLATHEAD LAKE IS IN EFFECT UNTIL 8 PM MDT THIS EVENING. * WIND IMPACTS/TIMING: GUSTY SOUTHWEST WINDS WILL AFFECT FLATHEAD LAKE TODAY CAUSING CHOPPY CONDITIONS. * WINDS: SOUTHWEST WINDS 20 TO 30 MPH. * WAVE HEIGHTS: 2 TO 4 FEET. * FREEZE IMPACTS/TIMING: SUB-FREEZING TEMPERATURES EARLY WEDNESDAY MORNING IN THE VALLEYS OF NORTHWEST MONTANA WILL LIKELY DAMAGE OR KILL SENSITIVE GARDEN PLANTS AND CROPS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON THE LAKE. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. NOTE...THE EXPERIMENTAL WAVE HEIGHT FORECASTS ARE REPRESENTATIVE OF THE MID LAKE WATERS AND DOWNWIND SHORES. WAVE HEIGHTS MAY BE SIGNIFICANTLY LESS ON UPWIND SHORES. && $$ MTZ004-110415- /O.CON.KMSO.FZ.W.0002.120912T0900Z-120912T1500Z/ LOWER CLARK FORK REGION- 215 PM MDT MON SEP 10 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM MDT WEDNESDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM MDT WEDNESDAY. * IMPACTS/TIMING: SUB-FREEZING TEMPERATURES EARLY WEDNESDAY MORNING IN THE VALLEYS OF NORTHWEST MONTANA WILL LIKELY DAMAGE OR KILL SENSITIVE GARDEN PLANTS AND CROPS. * TEMPERATURES: FALLING INTO THE MID TO UPPER 20S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ MTZ002-110415- /O.CON.KMSO.WI.Y.0023.000000T0000Z-120911T0600Z/ WEST GLACIER REGION- 215 PM MDT MON SEP 10 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT ABOVE 6000 FEET... A WIND ADVISORY ABOVE 6000 FEET REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. * IMPACTS/TIMING: WEST WINDS WILL BE PEAKING THIS AFTERNOON ACROSS GLACIER NATIONAL PARK ABOVE 6000 FEET. HIGH PROFILE VEHICLES WILL LIKELY HAVE DIFFICULTY TRAVELING OVER LOGAN PASS. BACKCOUNTRY HIKERS SHOULD BE PREPARED FOR VERY STRONG WINDS IN THE HIGH COUNTRY... ESPECIALLY IN LOCATIONS EXPOSED TO WESTERLY WINDS. * WINDS: WEST WINDS 25 TO 40 MPH WITH GUSTS TO 50 MPH ABOVE 6000 FEET. GUSTS IN EXCESS OF 60 MPH POSSIBLE AT LOGAN PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
019 WWUS75 KMSO 110047 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 647 PM MDT MON SEP 10 2012 MTZ005-110900- /O.EXP.KMSO.WI.Y.0023.000000T0000Z-120911T0100Z/ /O.CON.KMSO.FZ.W.0002.120912T0900Z-120912T1500Z/ MISSOULA/BITTERROOT VALLEYS- 647 PM MDT MON SEP 10 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM MDT WEDNESDAY... ...WIND ADVISORY WILL EXPIRE AT 7 PM MDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 7 PM MDT THIS EVENING. A FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM MDT WEDNESDAY. THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM MDT WEDNESDAY. A WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM MDT THIS EVENING. * FREEZE IMPACTS/TIMING: SUB-FREEZING TEMPERATURES EARLY WEDNESDAY MORNING IN THE VALLEYS OF WEST CENTRAL MONTANA WILL LIKELY DAMAGE OR KILL SENSITIVE GARDEN PLANTS AND CROPS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ MTZ003-110900- /O.CON.KMSO.FZ.W.0002.120912T0900Z-120912T1500Z/ /O.CON.KMSO.LW.Y.0008.000000T0000Z-120911T0200Z/ FLATHEAD/MISSION VALLEYS- 647 PM MDT MON SEP 10 2012 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR FLATHEAD LAKE... ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM MDT WEDNESDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM MDT WEDNESDAY. A LAKE WIND ADVISORY FOR FLATHEAD LAKE REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM MDT WEDNESDAY. A LAKE WIND ADVISORY FOR FLATHEAD LAKE HAS ALSO BEEN ISSUED. THIS LAKE WIND ADVISORY FOR FLATHEAD LAKE IS IN EFFECT UNTIL 8 PM MDT THIS EVENING. * WIND IMPACTS/TIMING: GUSTY SOUTHWEST WINDS WILL AFFECT FLATHEAD LAKE THIS EVENING CAUSING CHOPPY CONDITIONS. * WINDS: SOUTHWEST WINDS 20 TO 30 MPH. * WAVE HEIGHTS: 2 TO 4 FEET. * FREEZE IMPACTS/TIMING: SUB-FREEZING TEMPERATURES EARLY WEDNESDAY MORNING IN THE VALLEYS OF NORTHWEST MONTANA WILL LIKELY DAMAGE OR KILL SENSITIVE GARDEN PLANTS AND CROPS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON THE LAKE. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. NOTE...THE EXPERIMENTAL WAVE HEIGHT FORECASTS ARE REPRESENTATIVE OF THE MID LAKE WATERS AND DOWNWIND SHORES. WAVE HEIGHTS MAY BE SIGNIFICANTLY LESS ON UPWIND SHORES. && $$ MTZ004-110900- /O.CON.KMSO.FZ.W.0002.120912T0900Z-120912T1500Z/ LOWER CLARK FORK REGION- 647 PM MDT MON SEP 10 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM MDT WEDNESDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM MDT WEDNESDAY. * IMPACTS/TIMING: SUB-FREEZING TEMPERATURES EARLY WEDNESDAY MORNING IN THE VALLEYS OF NORTHWEST MONTANA WILL LIKELY DAMAGE OR KILL SENSITIVE GARDEN PLANTS AND CROPS. * TEMPERATURES: FALLING INTO THE MID TO UPPER 20S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ MTZ002-110600- /O.CON.KMSO.WI.Y.0023.000000T0000Z-120911T0600Z/ WEST GLACIER REGION- 647 PM MDT MON SEP 10 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT ABOVE 6000 FEET... A WIND ADVISORY ABOVE 6000 FEET REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. * IMPACTS/TIMING: WEST WINDS WILL BE PEAKING THIS AFTERNOON ACROSS GLACIER NATIONAL PARK ABOVE 6000 FEET. HIGH PROFILE VEHICLES WILL LIKELY HAVE DIFFICULTY TRAVELING OVER LOGAN PASS. BACKCOUNTRY HIKERS SHOULD BE PREPARED FOR VERY STRONG WINDS IN THE HIGH COUNTRY... ESPECIALLY IN LOCATIONS EXPOSED TO WESTERLY WINDS. * WINDS: WEST WINDS 25 TO 40 MPH WITH GUSTS TO 50 MPH ABOVE 6000 FEET. GUSTS IN EXCESS OF 60 MPH POSSIBLE AT LOGAN PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
786 WWUS75 KMSO 110133 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 733 PM MDT MON SEP 10 2012 MTZ003-110945- /O.EXP.KMSO.LW.Y.0008.000000T0000Z-120911T0200Z/ /O.CON.KMSO.FZ.W.0002.120912T0900Z-120912T1500Z/ FLATHEAD/MISSION VALLEYS- 733 PM MDT MON SEP 10 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM MDT WEDNESDAY... ...LAKE WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING FOR FLATHEAD LAKE... THE LAKE WIND ADVISORY FOR FLATHEAD LAKE WILL EXPIRE AT 8 PM MDT THIS EVENING. A FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM MDT WEDNESDAY. THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM MDT WEDNESDAY. * FREEZE IMPACTS/TIMING: SUB-FREEZING TEMPERATURES EARLY WEDNESDAY MORNING IN THE VALLEYS OF NORTHWEST MONTANA WILL LIKELY DAMAGE OR KILL SENSITIVE GARDEN PLANTS AND CROPS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. && $$ MTZ004-005-110945- /O.CON.KMSO.FZ.W.0002.120912T0900Z-120912T1500Z/ LOWER CLARK FORK REGION-MISSOULA/BITTERROOT VALLEYS- 733 PM MDT MON SEP 10 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM MDT WEDNESDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM MDT WEDNESDAY. THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM MDT WEDNESDAY. A WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM MDT THIS EVENING. * FREEZE IMPACTS/TIMING: SUB-FREEZING TEMPERATURES EARLY WEDNESDAY MORNING IN THE VALLEYS OF WEST CENTRAL MONTANA WILL LIKELY DAMAGE OR KILL SENSITIVE GARDEN PLANTS AND CROPS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. && $$ MTZ002-110600- /O.CON.KMSO.WI.Y.0023.000000T0000Z-120911T0600Z/ WEST GLACIER REGION- 733 PM MDT MON SEP 10 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT ABOVE 6000 FEET... A WIND ADVISORY ABOVE 6000 FEET REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. * IMPACTS/TIMING: WEST WINDS WILL BE PEAKING THIS AFTERNOON ACROSS GLACIER NATIONAL PARK ABOVE 6000 FEET. HIGH PROFILE VEHICLES WILL LIKELY HAVE DIFFICULTY TRAVELING OVER LOGAN PASS. BACKCOUNTRY HIKERS SHOULD BE PREPARED FOR VERY STRONG WINDS IN THE HIGH COUNTRY... ESPECIALLY IN LOCATIONS EXPOSED TO WESTERLY WINDS. * WINDS: WEST WINDS 25 TO 40 MPH WITH GUSTS TO 50 MPH ABOVE 6000 FEET. GUSTS IN EXCESS OF 60 MPH POSSIBLE AT LOGAN PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this lake wind advisory went out at Sep 10, 3:26 AM MDT, 6 hours 22 minutes earlier.
Area forecast discussion, Sep 10, 3:26 AM MDT, 6 hours 22 minutes before
Area Forecast Discussion
National Weather Service Missoula MT
326 AM MDT Mon Sep 10 2012
...Strong winds today to cause increased wildfire potential...
.DISCUSSION...
Today...A weather system will drop out of British Columbia and
impact western Montana. This system will produce stronger winds as it
moves through the region. Despite the fact that humidities will be
elevated and temperatures cooler, especially over the higher
terrain, these strong winds will be a serious problem for the
wildfires currently burning, with low precipitation chances. Any
real chance of precipitation will be confined to northwest Montana.
Red Flag Warnings will be in effect for west-central and
southwest Montana, as well as north-central Idaho, for strong
winds during the afternoon/evening hours. Conditions in the higher
terrain of Glacier National Park will see the strongest wind gusts
this afternoon. Those traveling to the park should be prepared for
gusty conditions.
Tuesday...A cool upper level trough will remain in the vicinity of the
Northern Rockies region. As a result, temperatures will be
relatively cool, but the atmosphere will remain quite dry. Breezy west
winds are expected during the afternoon, but not nearly as strong
as winds anticipated today.
Unfortunately, there does not appear to be any precipitation
expected any time soon, at least through early next week. By
Wednesday of this week, high pressure will once again build over
the greater part of the western United States. Stable conditions
will result, which will keep smoke lingering across most of
western Montana and central Idaho through Friday. A weak and dry
system could cross the Northern Rockies over the weekend, however
confidence is low that this system will produce much of anything
besides a brief dip in temperatures. Beyond this system, the
overall weather pattern looks to return right back to high pressure.
As it stands: confidence is increasing in a prolonged period of
dry conditions through the extended forecast period.
&&
.AVIATION...A strong storm system will be making its way south
from Canada today creating gusty winds all along western Montana.
Winds approaching 40kts at times will occur this afternoon after
10/2200Z. All terminals will be impacted by these gusty winds.
This will be the only impact expected to aviation operations.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...RED FLAG WARNING until Midnight MDT tonight Bitterroot/Sapphire
Mountains...Butte/Blackfoot Region.
RED FLAG WARNING from Noon today to Midnight MDT tonight
Flathead/Mission Valleys...Kootenai/Cabinet Region...Lower
Clark Fork Region...Missoula/Bitterroot Valleys...
Potomac/Seeley Lake Region...West Glacier Region.
WIND ADVISORY until Midnight MDT tonight ABOVE 6000 FEET FOR THE
West Glacier Region.
ID...RED FLAG WARNING from Noon today to 9 PM MDT this evening
Eastern Lemhi County...Western Lemhi County.
RED FLAG WARNING from 11 AM this morning to 11 PM PDT this
evening Lower Hells Canyon/Salmon River Region...Northern
Clearwater Mountains...Orofino/Grangeville Region...
Southern Clearwater Mountains.
&&
Kolata/AllegrettoThe office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 10, 9:48 AM MDT | Freeze Warning | MSO | Flathead, Lake, Mineral, Missoula, Ravalli, Sanders | 47 hr |
Nearby
Lake Wind Advisories in Montana, 2012Every lake wind advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.